How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Can I take vitamin c,d,e, calcium, fish oil, D3, with Cymb

This answer was rated:

Can I take vitamin c,d,e, calcium, fish oil, D3, with Cymbalta

Dr Vikas :

Hello Bella,

Dr Vikas :

May I know the reason why you want to take them together.

Dr Vikas :

We do prescribe multivitamins, calcium, fish oil along with antidepressants like Duloxetine (Cymbalta) in some patients if needed so I don't think there is much harm in taking them together but please note that your doctor should be aware of your taking all of them together. Your doctor can prescribe you the adequate dose of each of them depending on your daily requirement.

Dr Vikas :

are you there Bella ?

Dr Vikas :

My goal is to provide you with excellent service and I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you. If you need more help, please use the reply tab to continue our conversation.

If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.


Please take a moment to rate the answer.


Kind regards


Vikas

Customer: I am currently taking 30 mgs of Cymbalta at night b4 bedtime ,(8PM), and 30 mgs in the morning for a total of 60mgs. My question is can I take the 60 mgs at one time in the evening so that I can sleep off the feeling of being medicated. I suffer from insomnia at night and an hoping that if taking the full 60mg dosage will assist in better sleep, because the 30mgs helps me sleep for half the night. The other issue is that the 30mgs in the morning makes me feel lathargic and very foggy throughout the day. I feel best when it starts to wear off, only a couple of hours before I'm due for the nighttime dose. I would prefer to be medicated while I'm sleeping. Do you suggest that I try to take the full dosage at night? My doctor is very short, impatient, and quick with me. Her response is, " yea yea whatever, it doesn't matter just try it see if its better for you". I am not confident with her poor bedside manner and non-caring attitude. Please advise or suggest me what to do, thank you!
Dr Vikas :

Thanks for your reply Bella. In my view, there is no harm in trying 60 mg as a single dose at night if your doctor agrees to it. In those patients who are taking 120 mg per day, we usually divide the dose as 60 mg twice a day and most of them are able to tolerate it.

Dr Vikas :

If you are still not able to sleep at night, then you can discuss with your doctor about adding a low dose of Mirtazapine 7.5 mg to be taken at night. Mirtazapine is a very sedating antidepressant so it will not only help in sleeping at night but will also augment the action of Cymbalta.

Dr. Vikas and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.
Dr. Vikas, The Cymbalta is causing severe constipation, I'm afraid to take herbal laxatives, due to potential seratonin overload. Lexapro worked very well for me several years ago. This time I took Lexapro with Melatonin, Valerian Root, L-Theanine, and Taurine all to assist in calm relaxation and sleep aid. I'm now wondering if this combination may have caused Seratonin syndrome and if I went back on Lexapro without all those herbal products I would be able to maintain mental stability without the constipation and other side effects of serious concern? Can I just switch from what now is 60 mgs of Cymbalta directly to 40 mgs of Lexapro? It was 40 mgs of Lexapro in the past that enabled me to maintain mental calm, peace, and control, (happiness )! Please help me decide what to do. I'm calmer and have less anxiety on Cymbalta but I don't feel well, especially with this constipation and blotation, what do you recommend? Can I try to just switch to Lexapro because it never caused any discomfort or constipation, please give me advice, Thankyou and God bless you!
Hello Sandra,

If you are finding Cymbalta useful than I don't think you should think of stopping it simply because it is causing constipation.

Many of our patients complain of constipation while taking antidepressant and we simply tell them to take a stimulant Laxative like Bisacodyl on as and when needed basis. You can also discuss with your doctor about it.


You can't directly switch over from Cymbalta to Lexapro unfortunately. Your doctor can follow the cross tapering method while switching over from Cymbalta to Lexapro. In this method, the dose of one antidepressant to be stopped is slowly taper down while the dose of another antidepressant is gradually increased.

In my view, you should stay on Cymbalta if possible as it is a very good antidepressant.

Kind regards

Vikas

Related Mental Health Questions